Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Product systems over right-angled Artin semigroups


Authors: Neal J. Fowler and Aidan Sims
Journal: Trans. Amer. Math. Soc. 354 (2002), 1487-1509
MSC (1991): Primary 20F36; Secondary 18B40, 55N20
DOI: https://doi.org/10.1090/S0002-9947-01-02911-7
Published electronically: November 30, 2001
MathSciNet review: 1873016
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We build upon Mac Lane's definition of a tensor category to introduce the concept of a product system that takes values in a tensor groupoid $\mathcal G$. We show that the existing notions of product systems fit into our categorical framework, as do the $k$-graphs of Kumjian and Pask. We then specialize to product systems over right-angled Artin semigroups; these are semigroups that interpolate between free semigroups and free abelian semigroups. For such a semigroup we characterize all product systems which take values in a given tensor groupoid $\mathcal G$. In particular, we obtain necessary and sufficient conditions under which a collection of $k$ $1$-graphs form the coordinate graphs of a $k$-graph.


References [Enhancements On Off] (What's this?)

  • 1. W. Arveson, Continuous analogues of Fock space, Memoirs Amer. Math. Soc. 80 (1989), No. 409. MR 90f:47061
  • 2. J. Crisp and M. Laca, On the Toeplitz algebras of right-angled and finite-type Artin groups, J. Austral. Math. Soc., to appear.
  • 3. H. T. Dinh, Discrete product systems and their $C^*$-algebras, J. Funct. Anal. 102 (1991), 1-34. MR 93d:46097
  • 4. H. T. Dinh, On generalized Cuntz $C^*$-algebras, J. Operator Theory 30 (1993), 123-135. MR 95m:46112
  • 5. N. J. Fowler, Compactly-aligned discrete product systems, and generalizations of $\mathcal O_\infty$, International J. Math. 10 (1999), No. 6, 721-738. CMP 2000:02
  • 6. N. J. Fowler, Discrete product systems of finite-dimensional Hilbert spaces, and generalized Cuntz algebras, preprint.
  • 7. N. J. Fowler, Discrete product systems of Hilbert bimodules, Pacific J. Math., to appear.
  • 8. N. J. Fowler and I. Raeburn, Discrete product systems and twisted crossed products by semigroups, J. Funct. Anal. 155 (1998), 171-204. MR 99k:46118
  • 9. N. J. Fowler and I. Raeburn, The Toeplitz algebra of a Hilbert bimodule, Indiana Univ. Math. J. 48 (1999), 155-181. MR 2001b:46093
  • 10. E. R. Green, Graph products of groups, Thesis, The University of Leeds, 1990.
  • 11. S. Hermiller and J. Meier, Algorithms and geometry for graph products of groups, J. of Algebra 171 (1995), 230-257. MR 96a:20052
  • 12. A. Kumjian and D. Pask, Higher rank graph $C^*$-algebras, New York J. Math 6 (2000), 1-20. MR 2001b:46102
  • 13. S. Mac Lane, Categories for the working mathematician, Graduate Texts in Mathematics, vol. 5, Springer-Verlag, New York, 1998. MR 2001j:18001
  • 14. P. S. Muhly and B. Solel, Tensor algebras over $C^*$-correspondences (representations, dilations, and $C^*$-envelopes), J. Funct. Anal. 158 (1998), 389-457. MR 99j:46066
  • 15. M. V. Pimsner, A class of $C^*$-algebras generalizing both Cuntz-Krieger algebras and crossed products by $\mathbb{Z} $, Fields Institute Communications 12 (1997), 189-212. MR 97k:46069
  • 16. G. Robertson and T. Steger, Affine buildings, tiling systems and higher rank Cuntz-Krieger algebras, J. reine angew. Math. 513 (1999), 115-144. MR 2000j:46109

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20F36, 18B40, 55N20

Retrieve articles in all journals with MSC (1991): 20F36, 18B40, 55N20


Additional Information

Neal J. Fowler
Affiliation: Department of Mathematics, University of Newcastle, NSW 2308, Australia

Aidan Sims
Affiliation: Department of Mathematics, University of Newcastle, NSW 2308, Australia

DOI: https://doi.org/10.1090/S0002-9947-01-02911-7
Received by editor(s): December 22, 1999
Received by editor(s) in revised form: June 28, 2001
Published electronically: November 30, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society